advertisement
Question
Posted by: Purple | 2010/04/20

medication effects

Hi,
We''re trying for baby number 2. While buying all my vitamins and folic acid, I asked the pharmacist if it was OK to continue taking Difluzole which I" m taking for a fungus on my toenail.

He said it was fine.

Earlier this week I decided to read the package insert before taking my weekly dosage (just in case) and discovered that it has been associated with foetal abnormalities.

My period is now 4 days late, though one pregnancy test was negative and one was faulty so didn''t work, but I suspect I might well be pregnant (having been through it before, it all feels a bit familiar with the tender breats, the increased urination, and the ligament stretching, though this is very slight compared to last time).

I have googled to try and find info but all I can find is what is here on H24 that says there is the potential for foetal abnormalities.
I can''t find anything on what point in pregnancy this risk exists, how big the risk is and what the potential abnormalities are.

Would you be able to assist me wiht information on this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like you are not pregnant, so you probably should not worry too much. Most data on medications in pregnancy is not as specific as you want to know. There have been a few reported cases of abnormalities in women using Difluzole at differnt stages of pregnancy and for different time periods.One study looked at short term use in early pregnancy and found no increase in abnormalities.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2010/04/22

It sounds like you are not pregnant, so you probably should not worry too much. Most data on medications in pregnancy is not as specific as you want to know. There have been a few reported cases of abnormalities in women using Difluzole at differnt stages of pregnancy and for different time periods.One study looked at short term use in early pregnancy and found no increase in abnormalities.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement